MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V
Model Number KD-V631M-07202S
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.During inspection and testing, the reported issue (cutting wire broke) was not confirmed; however, it was observed that the knife wire was deformed.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that the cutting wire (knife wire) broke.One end of the cutting wire (the actual knife) broke off ¿ it was still hanging by the other end.The reported issue was observed during a therapeutic endoscopic retrograde cholangiopancreatography (ercp).The intended procedure was completed using another device.The procedure and anesthesia were prolonged by a few minutes.There was no report of patient or user injury due to the event.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, it was observed that the cover was peeled, and the knife wire was exposed.This report is being submitted for the malfunction found during device evaluation (cover peeled off).
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the procedure was prolonged and the knife wire touched metal while being activated occurred due to the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.However, the root cause could not be identified.The event can be prevented by following the instructions for use which state: do not use excessive force to bend the distal end of the sphincterotome.This could damage the cutting wire.Do not insert the instrument into the endoscope when the cutting wire is tightened.Doing so may extend the distal end of the insertion portion from the endoscope tip abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.When inserting the instrument into the endoscope, hold the slider firmly.Otherwise, the distal end of the insertion portion may bend and could extend from the distal end of the endoscope abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope or instrument.Do not force the instrument if resistance to insertion is encountered.Reduce the angulation or lower the forceps elevator of the endoscope until the instrument passes smoothly.The use of excessive force could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.Do not advance or extend the instrument abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.When inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the sphincterotome from the scope to examine if there is any peel off and tear at the coating portion.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17483993
Report Number9614641-2023-01115
Device Sequence Number7288622
Product Code KNS
UDI-Device Identifier04953170403187
UDI-Public04953170403187
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K122505
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V631M-07202S
Device Lot Number2XV 07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A GENERATOR AND A SCOPE (UNKNOWN MODEL#).
Patient SexUnknown